Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 37, NWS State College, PA

June 17, 2014Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 17, 2014, 9:44 PM EDT for Warren County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2014, 9:44 PM EDT (01:44 UTC)
Expired
Jun 17, 2014, 10:45 PM EDT
In force
61 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Warren County, PA

The radar

The Buffalo radar (KBUF), 144 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 6:51 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WUUS51 KCTP 180144
SVRCTP
PAC123-180245-
/O.NEW.KCTP.SV.W.0037.140618T0144Z-140618T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
944 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 1045 PM EDT

* AT 944 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAND VALLEY...AND MOVING
  SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHEFFIELD...GRAND VALLEY...CHAPMAN STATE PARK...ENTERPRISE...
  GARLAND...TIDIOUTE AND CLARENDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4184 7961 4176 7895 4163 7896 4162 7961
TIME...MOT...LOC 0144Z 295DEG 38KT 4170 7958 

$$

LAMBERT/COLBERT
1 follow-up statement
856 
WWUS51 KCTP 180237
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1037 PM EDT TUE JUN 17 2014

PAC123-180246-
/O.EXP.KCTP.SV.W.0037.000000T0000Z-140618T0245Z/
WARREN PA-
1037 PM EDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN COUNTY WILL
EXPIRE AT 1045 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED SOUTHEAST AND OUT OF 
THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER IN THE FORM OF WIND DAMAGE OR HAIL THAT MAY 
HAVE OCCURRED FROM THIS STORM...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
STATE COLLEGE PA.

LAT...LON 4184 7961 4176 7895 4163 7896 4162 7961
TIME...MOT...LOC 0234Z 295DEG 38KT 4170 7958 

$$

LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:45 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 17, 7:45 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EDT TUE JUN 17 2014

.SYNOPSIS...
CENTRAL PA WILL REMAIN ON THE NORTHERN PERIPHERY OF A SUBTROPICAL
RIDGE CENTERED OVER THE SOUTHEAST STATES THROUGH AT LEAST
WEDNESDAY. SLIGHTLY COOLER AND DRIER AIR IS EXPECTED TO WORK INTO
THE AREA FOR THE LATTER PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 314 RECENTLY ISSUED FOR THE NORTHERN 2
LAYERS OF COUNTIES IN OUR CWA. BKN LINE OF STRONG TO POTENTIALLY
SEVERE TSRA CURRENTLY TRACKING QUICKLY ESE FROM THE LAKE ERIE
SHORE...VIA THE FAIRLY STRONG 40 KT 0-6 KM BULK SHEAR.

THE STRONG...PLUS 9-10C MID-LEVEL CAP IS PROGGED TO ERODE BY AT
LEAST A FEW DEG C ACROSS THE NRN HALF OF PENN THIS EVENING AS LLVL
MOISTURE FLUX RAMPS UP TO A VERY IMPRESSIVE...5-6 STANDARD
DEVIATIONS ACROSS THE NRN HALF OF THE CWA BY 03Z...AND THE
SOUTHERN EDGE OF A RIBBON OF 50 KT 850 MB WINDS SLIDES ACROSS THE
REGION.

STRONG POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS NEAR THE LEADING
EDGE AND WITHIN THE CORES OF THE MORE INTENSE STORMS CONSIDERING
THE DEEP LAYER SHEAR...CURRENT SFC BASED CAPES IN THE 1500-2500
J/KG RANGE IMMEDIATELY DOWNSTREAM OF THE TSRA...AND LINGERING SREF
CAPES OF 1200 J/KG LATE THIS EVENING ACROSS MUCH OF NCENT PENN.

POCKETS OF LOW LEVEL ENERGY HELICITY INDEX AOA 2 MS/S2 WILL BRING
THE CHC FOR SOME OF THE TSRA DEVELOPING SUPERCELL STRUCTURE...WITH
A CHC OF AN ISOLATED TORNADO OR 2 ACROSS THE NCENT MTNS THIS
EVENING. LCL'S ARE FAIRLY HIGH ATTM...SO INITIALLY A TORNADO
THREAT SEEMS REMOTE.

INSTABILITY IS PROGGED TO LINGER WELL INTO THE EVENING SUGGESTING
THAT ANY CONVECTION THAT DEVELOPS COULD BE ONGOING WELL BEYOND THE
NORMAL DIURNAL FADE AWAY TIME. EITHER WAY IT WILL BE ANOTHER VERY
MUGGY OVERNIGHT. LOWS WELL UP IN THE 60S WILL BE SOME 10-15 DEG
ABOVE NORMAL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
LOW LEVEL NW FLOW ON WEDNESDAY WILL INITIALLY BRING SLIGHTLY
DRIER AIR INTO THE REGION...BUT A RETURN SOUTHERLY FLOW IS MADE
TO RAPIDLY REDEVELOP BY AFTERNOON OVER OVER WESTERN AREAS. SHORT
RANGE MODEL SURFACE PRESSURE PROGS SUGGEST WE WILL BE BASICALLY IN
A COL BETWEEN LOW PRESSURE EAST AND WEST OF US...AND HIGH PRESSURE
NORTH AND SOUTH. MODELS ONCE AGAIN GENERATE A RESPECTABLE AMOUNT
OF INSTABILITY SO MORE DIURNALLY FAVORED CONVECTION SHOULD BE IN
STORE.

THE IMPLIED PRESENCE OF A LOW LEVEL BOUNDARY OVER SWRN PA SUGGESTS
THAT THE BEST CHANCE OF SHOWERS WILL WEST...WITH LESSER CHANCES
FURTHER EAST.

TEMPERATURES MAY BE A DEGREE OR TWO COOLER THAN TODAY...NOT
SIGNIFICANTLY DIFFERENT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE CURRENTLY OVER THE EASTERN U.S. IS FORECAST TO BE
SQUASHED BY AN UPPER LOW FORECAST TO DEEPEN OVER EASTERN QUEBEC
MIDWEEEK AND DIG INTO THE CANADIAN MARITIMES BY THE WEEKEND. THIS
UPPER LOW WILL PUSH A COLD FRONT SOUTHWARD INTO THE AREA DURING
THE LATTER HALF OF THE WEEK...BRINGING AN END TO THE SULTRY TEMPS.
THE FRONT IS FCST TO STALL JUST SOUTH OF PA AND SERVE AS A
POSSIBLE FOCUS FOR CONVECTION.

SEVERAL SHORTWAVES TRAVELING THROUGH THE UPPER FLOW WILL PRODUCE A
SERIES OF SFC WAVES ALONG THE FRONT AS IT LIFTS NORTH AS A
WARM FRONT AT SOME POINT OVER THE WEEKEND INTO EARLY NEXT WEEK.
THIS LOOKS TO SUPPORT AN UNSETTLED PATTERN...THOUGH CERTAINTY OF
PCPN ON ANY GIVEN DAY REMAINS IN THE CHANCE CATEGORY GIVEN THE
TIME FRAME AND UNCERTAINTY IN THE OVERALL PATTERN.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
ALL TERMINALS ARE VFR AS OF EARLY AFTERNOON...AND WITH THE
EXCEPTION OF HIT AND MISS SHOWERS AND THUNDERSTORMS...THIS WILL
CONTINUE THROUGH LATE DAY.

CONVECTIVE TRENDS ARE STILL UNCERTAIN LATER TODAY AND
OVERNIGHT...BUT STILL THINK SOME SORT OF CONVECTIVE COMPLEX IS
LIKELY TO FORM OVER THE LOWER LAKES/NWRN PA AND AFFECT THE REGION
STARTING LATER TODAY. HAVE NO MENTION OF THUNDER AT THIS
POINT OTHER THAN AT BFD...BUT WE WILL LIKELY BE INCLUDING IT ONCE
TIMING BECOMES MORE APPARENT.

THE OVERNIGHT WILL BE WARM AND HUMID AND IF A TERMINAL IS AFFECTED
BY A SHOWER OR THUNDERSTORM...REDUCED CONDITIONS WILL BE POSSIBLE
WITH SOME LOW CLOUDS...FOG AND HAZE. OTHERWISE NO WIDESPREAD
REDUCTIONS ARE EXPECTED.

WEDNESDAY LOOKS SIMILAR TO TODAY...WITH MAINLY AFTERNOON
CONVECTION PROVIDING LOCAL REDUCTIONS.

OUTLOOK...

THU...VFR WITH AREAS OF MVFR AND SCATTERED SHOWERS/THUNDERSTORMS.

FRI...NO SIG WX.

SAT-SUN...VFR WITH AREAS OF MVFR AND SCATTERED
SHOWERS/THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LAMBERT/LA CORTE
SHORT TERM...LA CORTE
LONG TERM...GARTNER/MARTIN
AVIATION...LA CORTE
Hazardous weather outlook, Jun 17, 7:12 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
712 PM EDT TUE JUN 17 2014

PAZ004>006-010>012-037-041-042-045-046-182315-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
712 PM EDT TUE JUN 17 2014

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ017>019-049>053-182315-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
712 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY MOVE IN FROM THE NORTHWEST DURING THE MID
EVENING HOURS. THERE IS A SLIGHT RISK THAT A FEW OF THESE
MAY BECOME STRONG TO SEVERE THROUGH THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-056>059-063>066-182315-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
712 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, Jun 17, 7:58 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT TUE JUN 17 2014

PAZ004-180030-
WARREN PA-
758 PM EDT TUE JUN 17 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 757 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CLYMER...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...MAINLY NEAR THE PENNSYLVANIA...NEW YORK BORDER.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN WARREN
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SUGAR GROVE AND BEAR
LAKE.

THIS INCLUDES ROUTE 62 BETWEEN RUSSELL AND THE NEW YORK BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY AND DEVELOP FURTHER SOUTH INTO THE
COUNTY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4200 7898 4199 7898 4189 7900 4188 7900
      4188 7902 4195 7961 4200 7961
TIME...MOT...LOC 2357Z 272DEG 40KT 4207 7968

LAMBERT
Special weather statement, Jun 17, 8:35 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT TUE JUN 17 2014

PAZ004-180115-
WARREN PA-
835 PM EDT TUE JUN 17 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 834 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CLYMER TO NEAR RICEVILLE...AND MOVING EAST
AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE
WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  COLUMBUS AROUND 840 PM EDT.
  GRAND VALLEY...GARLAND AND LOTTSVILLE AROUND 850 PM EDT.
  SHEFFIELD...RUSSELL...CHAPMAN STATE PARK AND SCANDIA AROUND 910 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TIDIOUTE...SUGAR
GROVE...CLARENDON...BEAR LAKE AND STARBRICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 ROUTE 6 BETWEEN NEAR CORRY AND NEAR LUDLOW.
 ROUTE 62 BETWEEN SOUTH OF TIDIOUTE AND THE NEW YORK BORDER.
 STATE ROAD 59 BETWEEN WARREN AND EAST OF KINZUA DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4200 7892 4185 7892 4183 7895 4162 7896
      4162 7961 4200 7961
TIME...MOT...LOC 0034Z 275DEG 44KT 4204 7972 4174 7974

LAMBERT
Special weather statement, Jun 17, 9:32 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
932 PM EDT TUE JUN 17 2014

PAZ004>006-180230-
WARREN PA-MCKEAN PA-POTTER PA-
932 PM EDT TUE JUN 17 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 929 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM JUST NORTH OF BRADFORD...SOUTHWARD TO JUST WEST
OF WARREN. THE STORMS ARE MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WARREN...MCKEAN
AND NORTHWESTERN POTTER COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...TIDIOUTE...SUGAR GROVE...CLARENDON...MOUNT JEWETT...
STARBRICK...UNIVERSITY OF PITTSBURGH - BRADFORD...LEWIS RUN...
OSWAYO...ELDRED AND BRADFORD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4200 7774 4163 7879 4163 7961 4200 7961
TIME...MOT...LOC 0129Z 270DEG 49KT 4231 7849 4141 7848

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:35 PM EDTSpecial Weather StatementCTPWarren40 min
Jun 17, 9:32 PM EDTSpecial Weather StatementCTPMcKean, Warren58 min
Jun 17, 10:24 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Warren51 min
Jun 17, 10:43 PM EDTSpecial Weather StatementCTPTioga62 min
Jun 17, 11:02 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk58 min
Jun 17, 11:31 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon59 min
Jun 17, 11:48 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Huntingdon42 min
Jun 18, 12:18 AM EDTSpecial Weather StatementCTPCambria, Huntingdon, Juniata, Mifflin, Snyder42 min
Jun 18, 12:37 AM EDTSevere Thunderstorm WarningCTPCentre, Columbia, Dauphin, Juniata, Mifflin, Northumberland and 4 more38 min
Jun 18, 1:20 AM EDTSpecial Weather StatementCTPBlair, Cambria, Huntingdon40 min
Jun 18, 2:06 AM EDTSpecial Weather StatementCTPBedford39 min
Jun 18, 2:47 AM EDTSpecial Weather StatementCTPFranklin28 min
Jun 18, 6:30 PM EDTFlash Flood WatchCTPClearfield, Elk, McKean, Warren14 hr
Jun 18, 6:49 PM EDTSpecial Weather StatementCTPWarren56 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.